Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 19, 2006, 4:15 PM EDT for Albany County, Rensselaer County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 4:15 PM EDT (20:15 UTC)
- Expired
- Jun 19, 2006, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Albany County, NY, Rensselaer County, NY
The radar
The Albany radar (KENX), 27 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 10:42 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:45 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 19, 3:45 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT MON JUN 19 2006 ...SYNOPSIS... A VERY WARM AND HUMID AIRMASS WAS OVER THE REGION MIDDAY TODAY WITH DEW POINTS CLOSE TO 70 IN THE HUDSON VALLEY AND EQUIVALENT POTENTIAL TEMPERATURES CLOSE TO 340K. AN UPPER TROF EXTENDED SOUTH FROM CANADA INTO THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI VALLEY...WITH A BROAD RIDGE OFF THE EAST COAST. ON THE SURFACE HIGH PRESSURE WAS CENTERED IN THE ATLANTIC WELL TO THE EAST OF CAPE COD. THERE WAS A SECOND HIGH OVER THE NORTHERN PLAINS WITH A WEAK LOW NORTH OF LAKE HURON AND A FRONTAL BAND EAST INTO CANADA AND SOUTHWEST TO THE CENTRAL PLAINS. A PRE-FRONTAL TROF EXTENDED ACROSS WESTERN NEW YORK AND WILL SERVE TO FOCUS MUCH OF THE CONVECTIVE ACTIVITY AS IT MOVES THROUGH THE REGION THIS AFTERNOON AND EVENING. && .SHORT TERM /THIS AFTERNOON THROUGH TUESDAY NIGHT/... AS OF MID AFTERNOON...STRONG THUNDERSTORMS HAVE FORMED INTO A LINE WHICH EXTENDED FROM NEAR LAKE CHAMPLAIN TO JUST WEST OF THE DELAWARE WATER GAP AND THE LINE WAS SLOWLY MOVING EAST AS THE CELLS ARE TRAINING FROM SOUTH TO NORTH. MOST OF THE ACTIVITY WAS PRETTY MUCH ON THE LEADING EDGE OF THE LINE WITH THE BAND OF SHOWERS AND EMBEDDED TSTORMS 70 TO 80 MILES WIDE. AS OF 3PM...THE SEVERE THUNDERSTORM WATCH WAS EXPANDED EAST AND EXTENDED TO INCLUDE OUR NEW ENGLAND ZONES. WEST OF THE BAND WAS AN AREA OF MOSTLY SUNNY WEATHER WITH DEWPOINTS ABOUT 5 DEGREES LOWER...WITH THE COLD FRONT EXTENDING FROM TORONTO CANADA SOUTH TO INDIANA. THERE IS PLENTY OF POTENTIAL WITH CAPE IN THE ORDER OF 3000 J/KG BASED ON OUR 1800 RAOB AND EQUIVALENT POTENTIAL TEMPS OF 340-350 EXTENDING FROM THE MID HUDSON REGION ACROSS THE CAPITAL DISTRICT INTO WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. AMPLE MOISTURE WITH PRECIPBL WTR VALUES IN THE 1.5 INCH RANGE COVERING MUCH OF THE NORTHEAST. POTENTIAL EXISTS FOR FLOODING OF POORLY DRAINED ROADS AND PARKING AREAS AS THE LINE MOVES THROUGH. STREAMS WILL EXPERIENCE SHARP RISES BUT SOME OF THE RAIN WILL SOAK INTO THE GROUND AND FLOODING OF RIVERS AND STREAMS IS NOT ANTICIPATED AT THIS POINT. THE PREFRONTAL TROF WILL RIP THROUGH THIS AFTERNOON...WITH THE FRONT FOLLOWING TUESDAY MORNING. A WEAK HIGH WILL MOVE INTO THE REGION TUESDAY AFTERNOON WHICH WILL RESULT IN COOLER AND DRIER WEATHER TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE LONG TERM PICTURE IS VERY UNSETTLED AS A BROAD TROF PRETTY MUCH PERSISTS OVER THE REGION. A COLD FRONT DROPS OUT OF CANADA INTO THE REGION WEDNESDAY NIGHT AND THE FRONT STALLS JUST WEST OF THE APPALACHIANS AND A SERIES OF DISTURBANCES MOVE ALONG IT. THIS FAR OUT FEEL THE BEST APPROACH IS TO SIMPLY GO WITH CHANCE POPS THROUGH THE PERIOD DUE TO THE UNCERTAINTY WITH RAIN DURING THE LATE NIGHT/EARLY MORNING PERIODS AND THUNDERSTORMS DURING THE AFTERNOONS AND EVENINGS. IT LOOKS LIKE THE ONLY DRY DAY DURING THIS PERIOD WILL BE WEDNESDAY. && .AVIATION (18Z MONDAY THROUGH 18Z TUESDAY)... GENERALLY MVSR VSBYS AT KGL/KPOU/KALB THROUGH THE PERIOD DUE TO HZ/BR. LATE TONIGHT AND EARLY TUESDAY MORNING VSBYS MAY DROP TO IFR IN BR. OTHERWISE VSBY MAY OCCASIONALLY DROP TO IFR IN +TSRA UNTIL ABOUT 00Z AT ALL THREE SITES. WIND GUSTS OVER 40 KTS ALSO POSSIBLE WITH THE TSRA. CIGS WILL GENERALLY BE VFR THROUGH THE PERIOD...WITH LOCAL REDUCTIONS TO MVFR/IFR IN ANY SHRA/+TSRA. && .HYDROLOGY... THE FOCUS OF INTEREST WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL OVER A PERIOD OF 1 TO 3 HOURS RESULTING FROM HEAVY PRECIP CELLS TRAINING ALONG THE SOUTHWEST/NORTHEAST INSTABILITY AXIS. THERE WILL BE BRIEF PERIODS OF HEAVY RAINFALL IN MOST LOCATIONS. GENERALLY RAINFALL WILL BE HALF AN INCH OR LESS. HOWEVER...LOCALLY AN INCH AND A HALF COULD FALL IN A MATTER OF AN HOUR OR SO. THIS WILL BRING THE POTENTIAL FOR RAPID RISES ON STREAMS THAT HAPPEN TO BE IN THE IMMEDIATE AREA AND PONDING AND FLOODING OF POORLY DRAINED PAVED AREAS. MAJOR RIVERS WILL SEE RISES OF A FOOT OR TWO BUT HEAVY RAIN IS NOT EXPECTED TO BE WIDESPREAD ENOUGH FOR RIVER FLOODING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...AIR STAGNATION ADVISORY FOR NYZ063>066 UNTIL 1 AM TUESDAY. VT...NONE. && RCK & GJM
Hazardous weather outlook, Jun 19, 3:15 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 315 PM EDT MON JUN 19 2006 NYZ032-033-038>043-047>054-058>061-063>066-082>084-VTZ013-201100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 315 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK AND BENNINGTON COUNTY VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 509 HAS BEEN ISSUED FOR THIS AREA UNTIL 600 PM. DAMAGING STRAIGHT LINE WIND GUSTS OF 58 MPH OR MORE ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. ALSO...THERE IS THE POSSIBILITY THAT VERY HEAVY RAINFALL WILL PRODUCE POOR DRAINAGE AND SMALL STREAM FLOODING ESPECIALLY WITH THUNDERSTORMS THAT TRAIN OVER THE SAME AREA. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 35 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED UNTIL 600 PM FOR THE FOLLOWING COUNTIES...ALBANY...COLUMBIA...DUTCHESS...FULTON... GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON AND BENNINGTON. IN ADDITION TO REPORTS OF DAMAGING WINDS OR LARGE HAIL...SPOTTERS ARE ASKED TO FORWARD RAINFALL MEASUREMENTS OF 2 INCHES OR MORE IN 4 HOURS OR LESS...OR 1 INCH IN A HALF HOUR OR LESS...AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL STREAMS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE IF YOU DO NOT HAVE INTERNET ACCESS. CTZ001-013-MAZ001-025-VTZ014-015-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN WINDHAM-EASTERN WINDHAM- 315 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD...BERKSHIRE AND WINDHAM COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 511 HAS BEEN ISSUED FOR THIS AREA UNTIL 1000 PM. DAMAGING STRAIGHT LINE WIND GUSTS OF 58 MPH OR MORE ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. ALSO...THERE IS THE POSSIBILITY THAT VERY HEAVY RAINFALL WILL PRODUCE POOR DRAINAGE AND SMALL STREAM FLOODING ESPECIALLY WITH THUNDERSTORMS THAT TRAIN OVER THE SAME AREA. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO NORTHEAST AT 30 TO 35 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED UNTIL 1000 PM FOR THE FOLLOWING COUNTIES...LITCHFIELD...BERKSHIRE AND WINDHAM. IN ADDITION TO REPORTS OF DAMAGING WINDS OR LARGE HAIL...SPOTTERS ARE ASKED TO FORWARD RAINFALL MEASUREMENTS OF 2 INCHES OR MORE IN 4 HOURS OR LESS...OR 1 INCH IN A HALF HOUR OR LESS...AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL STREAMS TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE IF YOU DO NOT HAVE INTERNET ACCESS.
In the hours before
Special weather statement, Jun 19, 2:04 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 204 PM EDT MON JUN 19 2006 NYZ039-082-191845- SOUTHERN FULTON NY-NORTHERN FULTON NY- 204 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM IN FULTON COUNTY... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 8 MILES WEST OF EPHRATAH...OR ABOUT 8 MILES EAST OF LITTLE FALLS...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... EPHRATAH BY 210 PM EDT CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 220 PM EDT 7 MILES NORTHWEST OF MAYFIELD BY 230 PM EDT CRANBERRY CREEK BY 235 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 240 PM EDT JPV
Special weather statement, Jun 19, 2:19 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 219 PM EDT MON JUN 19 2006 NYZ042-191845- NORTHERN WARREN NY- 219 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM IN NORTHERN WARREN COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR JOHNSBURG...OR ABOUT 14 MILES NORTHWEST OF WARRENSBURG...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... CHESTERTOWN BY 230 PM EDT EAGLE POINT CAMPGROUND BY 235 PM EDT 8 MILES SOUTHWEST OF HAGUE BY 245 PM EDT WASULA
Special weather statement, Jun 19, 2:39 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 239 PM EDT MON JUN 19 2006 NYZ038>040-191915- SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY- 239 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM IN MONTGOMERY...HERKIMER AND FULTON COUNTIES... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR JORDANVILLE...OR ABOUT 7 MILES SOUTH OF LITTLE FALLS...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ST. JOHNSVILLE BY 300 PM EDT FORT PLAIN BY 305 PM EDT 7 MILES NORTH OF CANAJOHARIE BY 310 PM EDT EPHRATAH BY 315 PM EDT JPV
Special weather statement, Jun 19, 2:47 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 247 PM EDT MON JUN 19 2006 NYZ041-191915- NORTHERN SARATOGA NY- 247 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 8 MILES SOUTH OF EDINBURG...OR ABOUT 11 MILES NORTHEAST OF GLOVERSVILLE...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... EDINBURG BY 300 PM EDT CORINTH BY 315 PM EDT JPV
Local storm report, Jun 19, 3:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG BOLTON 43.54N 73.67W
06/19/2006 WARREN NY PARK/FOREST SRVC
*** 3 INJ *** TREES DOWN ON BIG BURNT ISLAND AND HATCHETT
ISLAND. MINOR INJURIES REPORTED FROM TREE FALLING ON
TENT.
&&
RTRACEY/ROKEEFESpecial weather statement, Jun 19, 4:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 409 PM EDT MON JUN 19 2006 NYZ063-192045- WESTERN ULSTER NY- 409 PM EDT MON JUN 19 2006 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED 15 MILES WEST OF PHOENICIA...OR ABOUT 13 MILES SOUTH OF ROXBURY...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... OLIVEREA BY 415 PM EDT HIGHMOUNT...PINE HILL AND BIG INDIAN BY 420 PM EDT BUSHNELLSVILLE...NORTHWEST OF SHANDAKEN AND NEAR ALLABEN BY 425 PM EDT. JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:08 PM EDT | Air Stagnation Advisory | ALY | Dutchess, Ulster | 13 hr |
| Jun 19, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 57 min |
| Jun 19, 2:43 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 62 min |
| Jun 19, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 50 min |
| Jun 19, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 57 min |
| Jun 19, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 61 min |
| Jun 19, 5:21 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 54 min |
| Jun 19, 5:30 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 60 min |
| Jun 19, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 40 min |
| Jun 19, 4:23 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 67 min |
| Jun 19, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 63 min |
| Jun 19, 6:01 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 44 min |
| Jun 19, 5:13 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 62 min |
| Jun 19, 6:12 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.